The streamline-diffusion method for a convection-diffusion problem with a point source

Hans Görg Roos, Helena Zarin

Research output: Contribution to journalArticlepeer-review

20 Scopus citations

Abstract

A singularly perturbed convection-diffusion problem with a point source is considered. The problem is solved using the streamline-diffusion finite element method on a class of Shishkin-type meshes. We prove that the method is almost optimal with second order of convergence in the maximum norm, independently of the perturbation parameter. We also prove the existence of superconvergent points for the first derivative. Numerical experiments support these theoretical results.

Original languageEnglish (US)
Pages (from-to)109-128
Number of pages20
JournalJournal of Computational and Applied Mathematics
Volume150
Issue number1
DOIs
StatePublished - Jan 1 2003
Externally publishedYes

Keywords

  • Convection-diffusion problems
  • Shishkin-type mesh
  • Singular perturbation
  • Streamline-diffusion method
  • Superconvergence

Fingerprint

Dive into the research topics of 'The streamline-diffusion method for a convection-diffusion problem with a point source'. Together they form a unique fingerprint.

Cite this